MAUDE Adverse Event Report: Biosense Webster Inc QDOT MICRO; Catheter, percutaneous, cardiac ablation, for treatment of atrial fibrillation

Biosense Webster Inc QDOT MICRO; Catheter, percutaneous, cardiac ablation, for treatment of atrial fibrillation
Catalog Number D139504
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Ventricular Fibrillation (2130)
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a qdot micro catheter and a watchman appendage closure wherein the patient experienced cardiac arrest that required cardiopulmonary resuscitation (cpr), pacing and ecmo, ventricular fibrillation that required cardioversion, and hemorrhage.The patient expired.At the conclusion of atrial fibrillation ablation, during the process of extubating, patient developed bradycardia followed by hypotension.Soon after, loss of pulse was noted by anesthesiologist and cpr was started.X-ray showed that the right ventricle was not moving.No effusion was noted via trans-esophageal echocardiogram (tee).Pulse was noted after initial cpr for a short period.Transvenous pacemaker catheter was inserted.Patient developed ventricular fibrillation soon after and shocked to restore sinus rhythm was performed.Extracorporeal membrane oxygenation was inserted with normalization of blood pressure.However, abdominal distention was noted by echocardiogram that there was blood around the patient¿s liver.Decision was made to have a ct, results are unknown.Patient was placed in the intensive care unit where he passed away during early hours of the next morning (b)(6) 2026.The physician¿s opinion on the cause of this adverse event is that protamine was given too fast or in a large dose can cause severe anaphylactoid reactions, profound hypotension, pulmonary vasoconstriction, and cardiovascular collapse.
 
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot 31875249l and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).

Brand Name
QDOT MICRO
Common Device Name
Catheter, percutaneous, cardiac ablation, for treatment of atrial fibrillation
Manufacturer (Section D)
Biosense Webster Inc
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
Biosense Webster Inc (Juarez)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
katie seppa
31 technology dr
irvine, CA 92618
+1(513)337-8052
MDR Report Key50781131
Report Number3013300026-2026-03030
Device Sequence Number13209399
Product Code OAE
UDI-Device Identifier10846835016741
UDI-Public(01)10846835016741(17)290325(10)31875249L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139504
Device Lot Number31875249L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death; Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight173 LB